MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL2 LAT COXA VARA SIZE 14; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US CORAIL2 LAT COXA VARA SIZE 14; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Model Number 3L93714
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for trochanter periprosthetic fracture - femoral.Event is serious and is considered mild.Event is possibly related to both device and procedure.Date of implantation: (b)(6) 2021, date of event (onset): (b)(6) 2021; (right hip).Treatment: orif.
 
Event or Problem Description
On (b)(6) 2021, the patient had a right total hip arthroplasty to address osteoarthritis, end-stage.Depuy components, including 2 screws were used during the procedure.During the procedure the surgeon reported having some fragmentation of the trochanter.The surgeon felt that the hip was stable, but because of the fragmentation, the patient will avoid active abduction postoperatively.On (b)(6) 2021 patient is experiencing thigh pain and limp status post right anterior hip replacement with small greater trochanter fracture intraoperatively.No invasive treatment.It should be noted that this is only 14 days after implanting of the hip, and pain and limping are an expected event in that time range.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Examination of the provided x-ray images is unable to conclusively confirm this report.Only one of the provided images reflects the right hip arthroplasty.The image is cloudy in the area of the greater trochanter.If repaired the image is prior that surgery.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : a device history record (mre) review, was not possible because the required lot code is not known.

Brand Name
CORAIL2 LAT COXA VARA SIZE 14
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12041507
Report Number1818910-2021-13261
Device Sequence Number17190323
Product Code LZO
UDI-Device Identifier10603295168911
UDI-Public10603295168911
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K190344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3L93714
Device Catalogue Number3L93714
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX56OD; CORAIL2 LAT COXA VARA SIZE 14; DELTA CER HEAD 12/14 36MM +8.5; PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE SECTOR II CUP 56MM; ALTRX NEUT 36IDX56OD; CORAIL2 LAT COXA VARA SIZE 14; DELTA CER HEAD 12/14 36MM +8.5; PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE SECTOR II CUP 56MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight113